Ohio, 2007

Hail in Ohio, June 4, 2007

June 4, 2007 · NWS CLE · 2 events in 2 counties and zones

An area of low pressure tracked east through the central Great Lakes through the 4th. A few severe thunderstorms developed across northern Ohio during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

An area of low pressure tracked east through the central Great Lakes through the 4th. A few severe thunderstorms developed across northern Ohio during the afternoon hours.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 4, 2:07 PM EST, 50 minutes earlier.

Area forecast discussion, Jun 4, 2:07 PM EST, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
307 PM EDT MON JUN 4 2007

.SYNOPSIS...
LOW PRES OVR LHUR WL MOV E AND DRAG A TRAILING CDFNT EWRD ACRS OUR
AREA THRU TNGT.  HI PRES WL MOV FM THE MS VLY E ACRS OH LATE TUE AND
TUE NITE. ANOTHER CDFNT WL MOV ACRS THE CWA FRI WITH WK HI PRES BLDG
OVR THE LERI AREA SAT THEN MOVG E ON SUN TO ALLOW A WRMFNT TO LIFT
BACK N THRU THE REGION SUN NITE AND MON.

&&

.NEAR TERM /THROUGH TONIGHT/...
MODELS RMN CONSISTENT WITH BRINGING WEAKENING UPR LOW ACRS NRN PART
OF CWA TNGT. QUESTION OF HOW WIDESPREAD PRECIP WL BE TNGT AS AMS
STABILIZES SOME AS DAYTIME HEATING IS LOST. WL STAY WITH HI LIKELY
OR CAT POPS TNGT AS MOST PLACES SHUD AT LEAST SEE SOME MEASURABLE
RAINFALL.  COOLER AIR SPREADING IN BHD THE CDFNT SHUD PUSH TEMPS
NOTICEABLY COOLER THAN RECENT NIGHTS WITH LOWS INTO THE LOW TO MID
50S.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
ENUF UPR TROFFINESS WL RMN TO CONT A THREAT FOR SHRA ON
TUE...DIMINISHING FM W TO E TUE EVE AS THE TROF SHIFTS TO THE ERN
PART OF THE AREA WHILE SFC HI PRES BLDS INTO OH. AMS NOT QUITE
UNSTBL ENUF FOR TSRA ALTHO NOT OUT OF THE QUESTION SO WL STICK WITH
JUST MENTIONING SHRA. MAV POPS SEEM TO BE TOO LOW VERSUS OTHER
MODELS FOR TUE GIVEN THE SITUATION SO WL BE RAISING AGAINST
GUIDANCE. TEMPS INTO THE 40S SHUD BE COMMONPLACE TUE NITE AS WNDS
CALM DOWN AND CLDS DISSIPATE. TEMPS TRICKY AT ERI AS LOWS TUE NITE
WL LARGELY DEPEND ON WHETHER FLOW CAN RMN OFF OF LK ERI THRUT THE
NITE. TEMPS ALG NEARSHORE WATERS OF LERI WRM ENUF NOW TO TRY AND
PREVENT LOWS VERY MUCH BLW UPR 40S AT ERI FOR THE UPCOMING
SITUATION. HI PRES IN CONTROL SO SHUD SEE DRY WX WED AND WED NITE.
MORE SUNSHINE ON WED SHUD ALLOW TEMPS TO BGN TO RECOVER IN THE WRN
COS.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LATEST MODEL DATA CONTS TO SHOW RETURN FLOW THU INTO FRI WITH INCRG
TEMPS AND MSTR. THREAT FOR PRECIP SHOWN BY LATE THU NITE INTO FRI AS
NEXT CDFNT APCHS. RDG OF HI PRES BACK OVR AREA SAT AND SUN. GFS
SHOWS AREA OF CONVECTIVE PRECIP MOVG ACRS CWA SAT/SAT NITE BUT LOOKS
MORE LIKE CONVECTIVE FEEDBACK SO PLAN TO KP PRECIP OUT OF FCST ON
THE WEEKEND UNLESS THIS PUTS US OUT OF COORD AS UNSTBL AIR SHOW
BEING PUSHED S OF CWA.  WL BRING SML CHC BACK ON MON AS WRMFNT LIFTS
N ACRS AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
UPPER LOW MOVG E FROM LAKE MICHIGAN. CONVECTIVE SHOWERS BECMG
WIDESPREAD ALTHOUGH ENOUGH SHOWERS APPRENTLY STEALING ENOUGH
INSTABILITY THAT NOT MUCH THUNDER OCCURRING AT THE MOMENT. A COLD
FRONT SEEMS TO BE TRYING TO GET MORE ORGANIZED OVER INDIANA AND
THIS COULD INCREASE TSTORM ACTIVITY LATE AFTRN AND EVENING AT
LEAST ACROSS WESTERN TAF SITES. WILL OMIT TSTORMS FROM EASTERN TAF
SITES (CAK YNG ERI) FOR THE MOMENT AND UPDATE IF ACTIVITY
INCREASES. SHOWERS SHOULD CONTINUE OVERNIGHT AS UPPER LOW PASSES
OVERHEAD AND CEILINGS WILL COME TO TO MVFR AND PROBABLY IFR AT
MOST SITES. SHOWERS WILL LIKELY END EXCEPT AT ERI AND YNG AND
PERHAPS CLE WHERE IT WILL DIMINISH TO DRIZZLE BY DAYBREAK. DRIER
AIR WILL START TO WRAP IN FROM THE WEST TUE MORN AND CEILINGS
IMPROVE TO VFR FROM THE WEST TUE MORN. GENERALLY VFR MID WEEK WITH
NEXT COLD FRONT AND THREAT OF SHOWERS/STORMS THURS NGT/FRIDAY.

&&

.MARINE...
LOW PRESSURE OVER LAKE HURON WILL TAKE A FAIRLY STRONG TROUGH ACROSS
THE LAKE TONIGHT.  WINDS WILL SHIFT FROM WSW TO NW BY MORNING AND
INCREASE...LIKELY WARRANTING A SMALL CRAFT ADV FOR TOWARD MORNING
TUESDAY.  ANY THUNDERSTORMS THIS AFTERNOON WILL END THIS EVENING
WITH SHOWERS LIKELY CONTINUING OVERNIGHT WITH THE TROUGHS PASSAGE.
THE BREEZY CONDITIONS WILL CONTINUE TUE BEFORE SUBSIDING
SUBSTANTIALLY TUESDAY NIGHT AS HIGH PRESSURE WORKS INTO THE OHIO
VALLEY FOR MID WEEK.  WINDS WILL COME BACK AROUND TO THE SSW FOR THE
LAST HALF OF THE WEEK AS A WARM FRONT PUSHES NORTH THURSDAY.  A COLD
FRONT APPROACHES FOR LATE IN THE WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ADAMS
NEAR TERM...ADAMS
SHORT TERM...ADAMS
LONG TERM...ADAMS
AVIATION...KOSARIK
MARINE...OUDEMAN
Hazardous weather outlook, Jun 4, 5:20 AM EST, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
620 AM EDT MON JUN 4 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-051030-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
620 AM EDT MON JUN 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL THREATEN THE REGION AGAIN TODAY. THERE IS THE
POSSIBILITY THAT ONE OR TWO THUNDERSTORMS COULD REACH SEVERE
LIMITS TODAY. THE MAIN THREAT WILL BE MAINLY DAMAGING
THUNDERSTORM WINDS BUT LARGE HAIL IS ALSO POSSIBLE WITH THE
STRONGEST THUNDERSTORMS.

THERE IS A POTENTIAL FOR LOCALIZED PONDING OF WATER AND FLOODING
WHERE THUNDERSTORMS PERSIST.

A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE TONIGHT AND
COULD BE A FOCUS FOR A FEW THUNDERSTORMS...SOME OF WHICH COULD
REACH SEVERE LIMITS. GUSTY THUNDERSTORM WINDS AND HAIL ARE
POSSIBLE WITH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS THE POSSIBILITY FOR RIP CURRENTS ALONG THE SHORE OF LAKE
ERIE FROM CLEVELAND NORTHEAST TO ERIE PENNSYLVANIA DUE TO IDEAL
WIND DIRECTION AND WAVE ACTION.

A WARM FRONT WILL MOVE INTO THE REGION THURSDAY NIGHT AND THE
THREAT EXISTS FOR MORE THUNDERSTORMS.

A COLD FRONT WILL APPROACH FROM THE WEST SOME TIME ON FRIDAY AND
THERE WILL ONCE AGAIN BE ANOTHER THREAT FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Local storm report, Jun 4, 10:03 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1103 AM EDT MON JUN 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     DOWNBURST        7 S WELLINGTON          41.06N 82.22W
06/01/2007                   LORAIN             OH   PUBLIC

            MICROBURST DESTROYED A BARN. BARN WAS MAINLY EMPTY.
            DEBRIS WAS BLOWN DOWNWIND ACROSS FARM FIELD. NEIGHBORING
            GARAGE AND OUTBUILDING ALSO SUSTAINED MINOR DAMAGE. GAS
            GRILL AND SWING SET BLOWN OVER IN NEIGHBORING YARD.
            SEVERAL TREES DOWNED.

&&

KOSARIK

The radar

The Cleveland radar (KCLE), 28 km away, was scanning. The volume nearest the first event began at 19:57 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cuyahoga

When
June 4, 2:57 PM EST
Where
Cuyahoga County, Bedford
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.380, -81.530

Nickel size hail was observed.

Hail, Medina

When
June 4, 4:55 PM EST
Where
Medina County, 2.5 mi N of Seville
Measured
0.75 in hail
Reported by
Public
Coordinates
41.056, -81.880

Penny size hail was observed.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41292, 41295.